MAUDE Adverse Event Report: BIOSENSE WEBSTER INC LASSOSTAR NAV CIRCULAR MAPPING CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC LASSOSTAR NAV CIRCULAR MAPPING CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number D140401
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a lassostar nav circular mapping catheter and the lasso was caught and could not be released from the valve with several maneuver attempts.During an afib procedure, after inserting the lasso, they began mapping the veins.After which the lasso approached to the mitral valve.The medical professional wanted to return the lasso back into the helios balloon and felt that the lasso was caught and could not be released from the valve.Several maneuver attempts were made to release but without success.It was decided to insert a transesophageal echocardiography (tee) in order to see what is happening inside the left atrium and with the help of the tee and another maneuver with the helios balloon and the sheath, the lasso catheter was released from the leaflet of the mitral valve and the operation ended successfully.There was no patient consequence and no damage to the catheter.The catheter did not go into the ventricles.
 
Additional Manufacturer Narrative
E 1.Initial reporter phone: (b)(6).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
The biosense webster, inc.Product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a lassostar nav circular mapping catheter and the lasso was caught and could not be released from the valve with several maneuver attempts.During an afib procedure, after inserting the lasso, they began mapping the veins.After which the lasso approached to the mitral valve.The medical professional wanted to return the lasso back into the helios balloon and felt that the lasso was caught and could not be released from the valve.Several maneuver attempts were made to release but without success.It was decided to insert a transesophageal echocardiography (tee) in order to see what is happening inside the left atrium and with the help of the tee and another maneuver with the helios balloon and the sheath, the lasso catheter was released from the leaflet of the mitral valve and the operation ended successfully.There was no patient consequence and no damage to the catheter.The catheter did not go into the ventricles.Device evaluation details: the device was returned to biosense webster (bwi) for evaluation.A visual inspection and functional test of the returned device were performed following bwi procedures.Visual analysis revealed two bent marks in the shaft.A dimensional test was performed, and the outer diameters of the device (rings, shaft, tip) were found within specifications.A manufacturing record evaluation was performed for the finished device 31090688l number, and no internal action related to the complaint was found during the review.Additionally, the manufacture and expiration dates have been provided.Therefore, fields d4.Expiration date and h4.Device manufacture date have been populated.Since bent marks were observed in the shaft, this failure could be related to the issue reported by the customer; therefore, the customer complaint was confirmed.The root cause of the damage in the shaft could be related to the excessive force during the procedure.However, this cannot be conclusively determined.It should be noted that product failure is multifactorial.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
Udi related data quality updates only.Correction to the initial and follow up 2 mdrs, incomplete udi was provided.Section d4.Primary udi number has been updated with full udi (b)(4).If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).

Brand Name
LASSOSTAR NAV CIRCULAR MAPPING CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18325903
Report Number2029046-2023-02958
Device Sequence Number7081474
Product Code DRF
UDI-Device Identifier10846835020335
UDI-Public(01)10846835020335(11)230911(17)240910(10)31090688L
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K211219
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2024
Device Catalogue NumberD140401
Device Lot Number31090688L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2023
Supplement Date Received by Manufacturer01/10/2024
02/08/2024
07/09/2024
Initial Report FDA Received Date12/14/2023
Supplement Report FDA Received Date01/31/2024
03/04/2024
07/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK_HELIOSTAR CATHETER
Patient SexUnknown